MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; HYPODERMIC NEEDLE

BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; HYPODERMIC NEEDLE
Catalog Number 928855
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date: n/a.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ insulin syringe had fluid in the syringes and the syringes leaked.No serious injury or medical intervention was reported.Verbatim: "material no.: 928855, batch no.: 8121963.It was reported by the consumer that there was fluid in the syringes and the syringes leaked.Verbatim: consumer reported fluid in syringes, stated that the syringes leaked.Consumer provided lot # 8121963, 30g, 3/10ml, 8mm (product # 928855).She would not provide any additional information, stated that her attorney advised her not to give any information.She called for mailing address to send syringes for testing.I advised her to have her attorney contact us".
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch # 8121963 all inspections were performed per the applicable operations qc specifications.There was one (1) notification (b)(4) noted that did not pertain to the complaint.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that bd¿ insulin syringe had fluid in the syringes and the syringes leaked.No serious injury or medical intervention was reported.Verbatim: "material no.: 928855, batch no.: 8121963.It was reported by the consumer that there was fluid in the syringes and the syringes leaked.Verbatim: consumer reported fluid in syringes, stated that the syringes leaked.Consumer provided lot # 8121963, 30g, 3/10ml, 8mm (product # 928855).She would not provide any additional information, stated that her attorney advised her not to give any information.She called for mailing address to send syringes for testing.I advised her to have her attorney contact us.".

Brand Name
BD¿ INSULIN SYRINGE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8387972
Report Number1920898-2019-00222
Device Sequence Number11507579
Product Code FMI
UDI-Device Identifier00311917025278
UDI-Public00311917025278
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K955235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number928855
Device Lot Number8121963
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;